MAUDE Adverse Event Report: PENUMBRA, INC. NEURON 6F SELECT CATHETER; DQY

PENUMBRA, INC. NEURON 6F SELECT CATHETER; DQY
Catalog Number PNS6F125H1
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report numbers: 3005168196-2018-00287; 3005168196-2018-00288; 3005168196-2018-00289.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using neuron 6f select catheters (6f selects) and neuron max 6f 088 long sheaths (neuron maxs).During the procedure, the physician was unable to advance a 6f select into a neuron max.The physician, therefore, replaced the rotating hemostatic valve (rhv); however, was still unable to advance the 6f select into the neuron max.The 6f select and the neuron max were therefore removed, and a new neuron max was placed inside the patient.The physician was then unable to advance a new 6f select into the new neuron max, and therefore, the neuron max and the 6f select were removed.The procedure was then completed using a third 6f select and a third neuron max.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: there was no visible damage to the neuron 6f select catheter (6f select).The outer diameter (od) of the first 6f select was measured using a ring gauge and was determined to be out of specification.Conclusions: evaluation of the first 6f select revealed no visible damage to the device.The 6f select od was measured using a ring gauge and determined to be out of specification.The od of the first evaluated 6f select likely contributed to the difficulty experienced while advancing through the neuron max 6f 088 long sheath (neuron max).Evaluation of the second 6f select revealed no visible damage to the device.The 6f select od was measured using a ring gauge and was determined to be within specification.The 6f select was advanced through the returned neuron max with resistance and out of the distal tip.Evaluation of the returned neuron max revealed no visible damage.A stainless steel mandrel was advance through the hub of the neuron max and out of the distal tip without an issue.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2018-00287, 3005168196-2018-00288, 3005168196-2018-00289.

Brand Name
NEURON 6F SELECT CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7245732
Report Number3005168196-2018-00286
Device Sequence Number11056385
Product Code DQY
UDI-Device Identifier00814548012087
UDI-Public00814548012087
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K083125
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date12/08/2019
Device Catalogue NumberPNS6F125H1
Device Lot NumberF73056
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/08/2018
Supplement Date Received by Manufacturer02/15/2018
Initial Report FDA Received Date02/06/2018
Supplement Report FDA Received Date03/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR